Maine, 2005

Hail in Maine, July 11, 2005

July 11, 2005 · NWS CAR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 11, 9:14 AM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Jul 11, 9:14 AM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
ISSUED BY NATIONAL WEATHER SERVICE GRAY ME
1014 AM EDT MON JUL 11 2005

.SYNOPSIS...A BROAD AREA OF LOW PRESSURE ACROSS THE CANADIAN
MARITIMES WILL MOVE SLOWLY SOUTH AND EAST AWAY FROM THE REGION
TODAY AND TONIGHT. HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE
REGION FROM THE NORTH TUESDAY AND REMAIN THROUGH WEDNESDAY.

&&

.SHORT TERM (REST OF TODAY THROUGH TUESDAY)...CURRENT FORECAST ON
TRACK AND NO CHANGES NEEDED TO GRID DATABASE.  HAVE UPDATED TEXT
FORECASTS TO REMOVE WORDING FOR PATCHY FOG THIS MORNING.

&&

.MARINE...NO CHANGES FOR THIS UPDATE.  WINDS AND SEAS EXPECTED TO
REMAIN BELOW SCA CRITERIA.

&&

.PREVIOUS DISCUSSION... (ISSUED 457 AM EDT MON JUL 11 2005)

SYNOPSIS...A BROAD AREA OF LOW PRESSURE ACROSS THE CANADIAN
MARITIMES WILL MOVE SLOWLY SOUTH AND EAST AWAY FROM THE REGION
TODAY AND TONIGHT. HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE
REGION FROM THE NORTH TUESDAY AND REMAIN THROUGH WEDNESDAY.

SHORT TERM (TODAY THROUGH TUESDAY)...
THE MAIN FORECAST CONCERN TODAY IS POSSIBILITY OF AFTERNOON
CONVECTION ACROSS PARTS OF THE FORECAST AREA.

LATEST MODEL GUIDANCE IN PRETTY GOOD AGREEMENT WITH REGARD TO MOVING
UPPER LEVEL LOW PRESSURE ACROSS THE MARITIMES SLOWLY EAST TODAY
THROUGH TUESDAY. SHORT WAVE ROTATING AROUND THIS SYSTEM WILL
TRAVERSE THE REGION THIS AFTERNOON. BUFKIT SOUNDINGS SHOWING ONLY
MARGINAL CAPES ACROSS THE REGION TODAY. FEEL THAT WITH STEEP LOW/MID
LEVEL LAPSE RATES IN ASSOCIATION WITH SHORT WAVE MOVING ACROSS
WARRANTS AT LEAST CHANCE POPS FOR SHOWERS AND
THUNDERSTORMS...ESPECIALLY ACROSS EASTERN PORTIONS OF THE FORECAST
AREA. THUS WEIGHTED HIGHEST ALONG THE MAINE/NEW BRUNSWICK BORDER
THIS AFTERNOON WHERE FORECAST SOUNDINGS FOCUS GREATEST INSTABILITY.

TONIGHT EXPECT ANY SHOWERS/THUNDERSTORMS TO DIMINISH EARLY EVENING
WITH THE PASSAGE OF THE SHORT WAVE AND LOSS OF DIURNAL HEATING
OTHERWISE EXPECT PARTLY CLOUDY SKIES.

ON TUESDAY THE UPPER LOW CONTINUES TO MOVE SLOWLY AWAY FROM THE
REGION WHILE SURFACE HIGH STARTS TO BUILD DOWN FROM THE NORTH WITH
PARTLY CLOUDY SKIES EXPECTED.

LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
UPPER LEVEL LOW PRESSURE ACROSS THE MARITIMES WILL LIFT TO THE
NORTHEAST TUESDAY NIGHT/WEDNESDAY. AT THE SAME TIME...HIGH PRESSURE
WILL BUILD ACROSS THE REGION AT BOTH THE SURFACE/ALOFT. SKIES WILL
BE PARTLY CLOUDY TUESDAY NIGHT/WEDNESDAY. A COLD FRONT WILL APPROACH
NORTHERN AREAS LATER WEDNESDAY NIGHT. MODELS INDICATE MOISTURE
INCREASING IN ADVANCE OF THE COLD FRONT LATER WEDNESDAY NIGHT...AND
WILL INCLUDE CHANCE POPS LATE ACROSS NORTHERN AREAS. LOW
TEMPERATURES TUESDAY NIGHT WILL BE IN THE MID 50S. HIGH TEMPERATURES
WEDNESDAY WILL BE AROUND 80 ACROSS MUCH OF THE REGION...WITH
SLIGHTLY COOLER READINGS ALONG THE COAST. LOW TEMPERATURES WEDNESDAY
NIGHT WILL RANGE FROM THE UPPER 50S NORTH TO THE MID 50S DOWNEAST.

THE COLD FRONT WILL CROSS THE REGION THURSDAY WITH A CHANCE OF
SHOWERS/THUNDERSTORMS. THE FRONT SHOULD MOVE SOUTH OF THE REGION
EARLY FRIDAY...LEAVING PARTLY/MOSTLY CLOUDY SKIES ACROSS THE REGION.
A COLD FRONT COULD THEN APPROACH THE REGION LATER SATURDAY...WITH
ANOTHER CHANCE OF SHOWERS/THUNDERSTORMS.

AVIATION...
WITH THE EXCEPTION OF SOME PATCHY FOG EARLY THIS MORNING AND
ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS THIS AFTERNOON. GENERALLY
EXPECT VFR CONDITIONS TODAY

MARINE...
EXPECT WINDS/SEAS TO REMAIN BELOW SCA LEVELS THROUGH FRIDAY.
VISIBILITIES WILL BE REDUCED IN PATCHY FOG AND SCATTERED
SHOWERS/THUNDERSTORMS TODAY. SCATTERED SHOWERS/THUNDERSTORMS ARE
POSSIBLE AGAIN THURSDAY.

CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

SHORT TERM/MARINE...DUDA
LONG TERM/MARINE...NORCROSS

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

SHORT TERM/MARINE...WHEELER
Hazardous weather outlook, Jul 11, 3:41 AM EST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
441 AM EDT MON JUL 11 2005

ANZ050-MEZ001>006-010-011-015>017-029>032-120900-
CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME-
COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME-
NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME-
NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME-
SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME-
INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR...
BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT...
CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH...
DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE...
EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE...
GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC...
MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT...
OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS...
SAINT PAMPHILE...VAN BUREN AND VANCEBORO
441 AM EDT MON JUL 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MOST OF
NORTHERN AND DOWNEAST MAINE...MAINLY THIS AFTERNOON. A FEW
THUNDERSTORMS MAY BE STRONG ACCOMPANIED BY GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DUDA

The radar

The Caribou radar (KCBW), 148 km away, was scanning. The volume nearest the first event began at 18:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Washington

When
July 11, 1:09 PM EST
Where
Washington County, Whiting
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.783, -67.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457945.